Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 309, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2002, 11:16 PM CDT for Yazoo County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2002, 11:16 PM CDT (04:16 UTC)
- Expired
- Jul 13, 2002, 12:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
831 WUUS54 KJAN 130416 SVRJAN MSC163-130500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1113 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL MIDNIGHT CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES SOUTH OF SATARTIA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SATARTIA AT 1125 PM BE NEAR BENTONIA...YAZOO CITY AT 1135 PM DAMAGING WIND GUSTS TO 60 MPH AND TORRENTIAL RAINS WILL BE LIKELY. TAKE COVER IN A STURDY SHELTER. LAT...LON 3288 9067 3262 9067 3269 9015 3297 9028
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:05 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 12, 10:05 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT FRI JUL 12 2002 UPDATED TO REMOVE TIMING AND MAKE POP SCATTERED FOR NORTHEAST GROUP. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, Jul 12, 6:01 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM BRANDON MS WIND DAMAGE
07/12/02 RANKIN SEVERAL TREES DOWN IN
BRANDON. ONE TREE FELL ON
A HOUSE.Local storm report, Jul 12, 7:26 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM STRINGER MS WIND DAMAGE
07/12/02 JASPER A FEW TREES DOWN REPORTED
BY JASPER COUNTY SHERIFFS
OFFICE.Local storm report, Jul 12, 7:28 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM MORGANTOWN MS WIND DAMAGE
07/12/02 MARION A FEW TREES DOWN ON
HIGHWAY 587 AND 44.
REPORTED BY MARION COUNTY
SHERIFFS OFFICE.Local storm report, Jul 12, 7:57 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 10SE LORMAN MS WIND DAMAGE
07/12/02 JEFFERSON TREES DOWN.REPORTED BY
JEFFERSON COUNTY SHERIFFS
OFFICE.Local storm report, Jul 12, 10:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 PM TRANSYLVANIA LA WIND DAMAGE
07/12/02 EAST CARROLL TREES DOWN. REPORTED BY
EAST CARROLL COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
| Jul 12, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 42 min |
| Jul 12, 8:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 41 min |
| Jul 12, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Jul 12, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 39 min |
| Jul 12, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 45 min |
| Jul 12, 10:27 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Jul 12, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 37 min |
| Jul 12, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Jul 13, 12:53 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.